Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 473, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 2011, 5:04 PM CDT for Logan County, Oklahoma County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2011, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 6, 2011, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Logan County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 47 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -437 J/kg
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:25 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 1:25 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
125 PM CDT SAT AUG 6 2011
.DISCUSSION...
THE SINGLE MODULATION TO THE EXCESSIVE HEAT IS IN NORTHERN
OKALHOMA TODAY TO THE NORTH OF AN OUTFLOW BOUNDARY AND IN A ZONE
OF ISOLATED SHOWERS. THESE SMALL SHOWERS ARE EXPECTED THROUGH THE
EVENING IN ISOLATED FASHION NORTH OF I-40 WHERE TEMPERATURES WILL
BE LOWER TONIGHT. ON SUNDAY THIS BOUNDARY IS EXPECTED TO DISSIPATE
WHILE IT MOVES NORTH, BUT FURTHER SHOWERS AND THUNDERSTORMS IN
KANSAS MAY KEEP IT NEAR NORTHERN OKALHOMA TOMORROW AS WELL.
OTHERWISE, INCREASING MID-LEVEL WINDS WITH THE APPROACH OF A
PRESSURE TROUGH IN THE CENTRAL PLAINS WILL CAUSE HIGHER WINDS
SUNDAY NIGHT AND MONDAY. A FIRE WEATHER WATCH IS EFFECTIVE MONDAY
IN MUCH OF WESTERN AND CENTRAL OKLAHOMA. BEYOND MONDAY, A WEAK
NORTHWEST FLOW PATTER IS EXPECTED ACROSS NORTHERN OKLAHOMA. THIS
WILL KEEP A CHANCE FOR RAIN THERE. AREAS IN THE SOUTH OF OKLAHOMA
ARE NOT EXPECTED TO SEE ANY RAINFALL THROUGH NEXT WEEK AND THE
HEAT WILL STAY IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 108 78 109 / 20 20 10 10
HOBART OK 80 108 81 111 / 20 20 10 10
WICHITA FALLS TX 83 109 84 111 / 10 10 0 0
GAGE OK 75 105 77 104 / 30 20 20 10
PONCA CITY OK 79 106 82 107 / 30 20 20 20
DURANT OK 83 107 82 109 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
050>052.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ005>029-033>038.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083>085.
&&
08/09Hazardous weather outlook, Aug 6, 4:22 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SAT AUG 6 2011
OKZ004>048-050>052-TXZ083>090-071100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
422 PM CDT SAT AUG 6 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA.
DISCUSSION...
THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF THE AREA THROUGH THE
EVENING HOURS... ESPECIALLY ACROSS WESTERN... CENTRAL AND NORTHERN
OKLAHOMA NEAR A SURFACE BOUNDARY WHICH EXTENDED FROM CHEYENNE TO
WATONGA TO STILLWATER LATE SATURDAY AFTERNOON. WITH HOT AND
RELATIVELY DRY CONDITIONS IN THE LOWER PART OF THE ATMOSPHERE...
MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND SOME
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING SEVERE WINDS IN EXCESS
OF 70 MPH. STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING THAT CAN IGNITE WILDFIRES. ALTHOUGH THE WIND AND LIGHTNING
WILL BE THE PRIMARY THREATS FROM STORMS... SOME STORMS WILL ALSO BE
CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE. AN EXCESSIVE HEAT WARNING IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AS A
FRONTAL BOUNDARY... AT TIMES ENHANCED BY THUNDERSTORM OUTFLOW...
REMAINS IN THE AREA. FROM TUESDAY THROUGH FRIDAY... OVERNIGHT
THUNDERSTORM COMPLEXES MAY MOVE OVER PORTIONS OF NORTHERN AND
CENTRAL OKLAHOMA.
OTHER HAZARDOUS WEATHER...
MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
WEEKEND INTO EARLY NEXT WEEK. THESE MODERATE WINDS.. ALONG WITH HOT
WEATHER WITH LITTLE RAINFALL... WILL ELEVATE WILDFIRE CONCERNS
SUNDAY AND MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.In the hours before
Special weather statement, Aug 6, 3:43 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 343 PM CDT SAT AUG 6 2011 OKZ015>020-022>025-062100- BLAINE OK-CADDO OK-CANADIAN OK-CUSTER OK-DEWEY OK-KINGFISHER OK- LOGAN OK-OKLAHOMA OK-PAYNE OK-WASHITA OK- 343 PM CDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN... CUSTER...DEWEY...KINGFISHER...LOGAN...OKLAHOMA...PAYNE AND WASHITA COUNTIES. AT 340 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR ELK CITY TO WEATHERFORD AND WATONGA...TO NEAR FAR NORTHERN PORTIONS OF THE OKLAHOMA CITY METRO UP TOWARD MULHALL. THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 25 MPH. VIRTUALLY ALL OF THE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS. ISOLATED AREAS OF DAMAGING WIND GUSTS MAY ALSO OCCUR...SO IF YOU ARE OUTDOORS...SEEK SHELTER IF YOU HEAR THUNDER OR SEE A SHOWER OR STORM APPROACH. HAZARDS INCLUDE... WIND GUSTS IN EXCESS OF 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3557 9722 3525 9920 3582 9922 3609 9714
Special weather statement, Aug 6, 4:04 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CDT SAT AUG 6 2011 OKZ016>020-022>026-062130- BLAINE OK-CADDO OK-CANADIAN OK-CUSTER OK-KINGFISHER OK-LINCOLN OK- LOGAN OK-OKLAHOMA OK-PAYNE OK-WASHITA OK- 404 PM CDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN... CUSTER...KINGFISHER...LINCOLN...LOGAN...OKLAHOMA...PAYNE AND WASHITA COUNTIES. AT 403 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR ELK CITY...TO WEATHERFORD AND WATONGA...TO NORTHERN PORTIONS OF THE OKLAHOMA CITY METRO...UP TOWARD MULHALL. THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 25 MPH. VIRTUALLY ALL OF THE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS. ISOLATED AREAS OF DAMAGING WIND GUSTS MAY ALSO OCCUR...SO IF YOU ARE OUTDOORS...SEEK SHELTER IF YOU HEAR THUNDER OR SEE A SHOWER OR STORM APPROACH. HAZARDS INCLUDE... WIND GUSTS IN EXCESS OF 50 MPH... WILDFIRE STARTING LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3565 9680 3528 9919 3570 9893 3615 9685
Special weather statement, Aug 6, 4:09 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT SAT AUG 6 2011
OKZ014>016-021-062145-
CUSTER OK-DEWEY OK-ROGER MILLS OK-BECKHAM OK-
409 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY AND
ROGER MILLS COUNTIES.
AT 408 PM CDT...STRONG THUNDERSTORMS EXTENDING FROM 8 MILES
SOUTHEAST OF STRONG CITY TO 5 MILES SOUTHWEST OF SWEETWATER...WERE
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS IN EXCESS OF 50 MPH...
WILDFIRE STARTING LIGHTNING...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
LAT...LON 3529 10000 3537 10001 3561 9984 3592 9923
3548 9941 3527 10001 3529 10001Special weather statement, Aug 6, 4:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT SAT AUG 6 2011
OKZ013-016>020-022>026-062200-
BLAINE OK-CADDO OK-CANADIAN OK-CUSTER OK-KINGFISHER OK-LINCOLN OK-
LOGAN OK-NOBLE OK-OKLAHOMA OK-PAYNE OK-WASHITA OK-
437 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN...
CUSTER...KINGFISHER...LINCOLN...LOGAN...NOBLE...OKLAHOMA...PAYNE AND
WASHITA COUNTIES.
AT 435 PM CDT...SCATTERED THUNDERSTORMS EXTENDED FROM NEAR ELK
CITY...TO AROUND WEATHERFORD...KINGFISHER...AND STILLWATER. THE
STORMS WERE MOVING NORTHEAST AT 25 MPH. VIRTUALLY ALL OF THE STORMS
WILL BE CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS. ISOLATED AREAS
OF DAMAGING WIND GUSTS MAY ALSO OCCUR...SO IF YOU ARE OUTDOORS...
SEEK SHELTER IF YOU HEAR THUNDER OR SEE A SHOWER OR STORM APPROACH.
HAZARDS INCLUDE...
WIND GUSTS IN EXCESS OF 50 MPH...
WILDFIRE STARTING LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3569 9921 3581 9873 3581 9864 3584 9863
3628 9695 3580 9668 3531 9910Local storm report, Aug 6, 4:39 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 NE WEATHERFORD 35.55N 98.68W
08/06/2011 M58 MPH CUSTER OK AWOS
&&
NWS NORMANSpecial weather statement, Aug 6, 4:42 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CDT SAT AUG 6 2011
OKZ014-021-033-034-062215-
GREER OK-HARMON OK-ROGER MILLS OK-BECKHAM OK-
442 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON AND
ROGER MILLS COUNTIES.
AT 439 PM CDT...SCATTERED STRONG THUNDERSTORMS EXTENDED FROM REYDON
AND CHEYENNE...DOWN TO ELK CITY...SAYRE...AND ERICK. THEY WERE
MOVING EAST AT 20 MPH...BUT OUTFLOW WILL SURGE SOUTH TOWARD
WILLOW...HOLLIS...AND MANGUM. WIND GUSTS OF 40 TO 50 MPH WILL BE
COMMON. IN ADDITION...THE FREQUENT LIGHTNING MAY IGNITE WILDFIRES.
HAZARDS INCLUDE...
WIND GUSTS IN EXCESS OF 50 MPH...
WILDFIRE STARTING LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3571 9989 3581 9938 3512 9939 3511 9941
3509 9939 3493 9939 3471 10000 3489 10001The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:16 PM CDT | Special Weather Statement | OUN | Kay | 14 min |
| Aug 5, 7:27 PM CDT | Special Weather Statement | OUN | Garfield | 18 min |
| Aug 5, 7:40 PM CDT | Special Weather Statement | OUN | Grant | 20 min |
| Aug 5, 7:41 PM CDT | Special Weather Statement | OUN | Kay | 19 min |
| Aug 5, 7:42 PM CDT | Special Weather Statement | OUN | Ellis | 18 min |
| Aug 5, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 30 min |
| Aug 5, 10:33 PM CDT | Special Weather Statement | OUN | Ellis | 12 min |
| Aug 5, 10:44 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 31 min |
| Aug 5, 11:09 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Aug 5, 11:46 PM CDT | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 44 min |
| Aug 6, 12:22 AM CDT | Special Weather Statement | OUN | Woods | 8 min |
| Aug 6, 12:31 AM CDT | Special Weather Statement | OUN | Dewey, Harper, Woods, Woodward | 29 min |
| Aug 6, 1:02 AM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods | 28 min |
| Aug 6, 1:29 AM CDT | Special Weather Statement | OUN | Garfield, Grant | 31 min |
| Aug 6, 1:54 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Kay, Woods | 36 min |
| Aug 6, 2:21 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 30 more | 38 hr |
| Aug 6, 3:05 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 6, 3:35 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 6, 3:43 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer, Kingfisher, Logan, Oklahoma and 1 more | 17 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | OUN | Canadian, Lincoln, Logan, Payne | 26 min |
| Aug 6, 4:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 6, 4:37 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer, Kingfisher, Logan, Payne | 23 min |
| Aug 6, 4:42 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Roger Mills | 33 min |
| Aug 6, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 64 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | OUN | Beckham, Caddo, Custer, Greer, Harmon, Washita | 28 min |
| Aug 6, 5:26 PM CDT | Special Weather Statement | OUN | Oklahoma | 9 min |
| Aug 6, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 38 min |
| Aug 6, 5:49 PM CDT | Special Weather Statement | OUN | Blaine, Canadian | 26 min |
| Aug 6, 6:37 PM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Custer, Greer, Kingfisher and 6 more | 8 min |
| Aug 6, 6:53 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.